MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Irritation (1941); Pain (1994)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced pain and inconvenience with a spectra penile prosthesis (spp).The spp was explanted and a new inflatable penile prosthesis (ipp) was implanted.Further information has been requested and not yet received.Should additional relevant details become available or the product was returned, a supplemental report will be submitted upon completion of product analysis.
 
Additional Manufacturer Narrative
Device analysis: pain and patient dissatisfaction were reported.The spectra cylinders were visually inspected and functionally tested.Both cylinders performed within specifications.The product analysis did not confirm the allegations of pain and patient dissatisfaction.Based on the results of this investigation, no escalation is necessary.
 
Event or Problem Description
It was reported that the patient experienced pain and inconvenience with a spectra penile prosthesis (spp).The spp was explanted and a new inflatable penile prosthesis (ipp) was implanted.Further information has been requested and not yet received.Should additional relevant details become available or the product was returned, a supplemental report will be submitted upon completion of product analysis.Additional information was reported that the pain began 3 weeks prior to revision surgery and was located at the contact location of the distal tip of the cylinder.The patient was also experiencing some irritation in the area of pain.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9079147
Report Number2183959-2019-66232
Device Sequence Number19452266
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/28/2016
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number750953004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer09/16/2019
10/31/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date09/26/2019
11/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR